Texas, 2014

Drought in Texas, October 1 to 31, 2014

October 1 to 31, 2014 · NWS OUN · 8 events in 8 counties and zones

Drought continued in the absence of rainfall.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Drought continued in the absence of rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 30, 10:57 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Sep 30, 10:57 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1157 PM CDT TUE SEP 30 2014

.DISCUSSION...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
ACROSS PORTIONS OF W/NW OK AND WESTERN N TX LATE TONIGHT. EXPECT
THIS TREND TO CONTINUE...SHIFTING EASTWARD THROUGH ABOUT SUNRISE.
EXPECT TSRA NEAR MOST TERMINALS THROUGH EARLY TOMORROW MORNING.
SSE WINDS NEAR 15 KT WILL SLOWLY BEGIN TO DECREASE THROUGH 10Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  90  68  80 /  10  10  40  30
HOBART OK         66  91  66  80 /  20  10  30  20
WICHITA FALLS TX  69  93  71  85 /  10  10  20  20
GAGE OK           61  89  57  73 /  30  10  20  20
PONCA CITY OK     65  88  65  77 /  30  30  50  30
DURANT OK         67  90  71  85 /   0  10  20  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/03/03
Hazardous weather outlook, Sep 30, 8:45 PM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT TUE SEP 30 2014

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
945 PM CDT TUE SEP 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
SCATTERED STORMS WILL CONTINUE INTO THE OVERNIGHT HOURS...
PRIMARILY OVER FAR WESTERN AND NORTHERN OKLAHOMA. A FEW STRONG
STORMS PRODUCING WIND GUSTS 40 TO 50 MPH...SMALL HAIL...AND
TORRENTIAL RAINFALL WILL BE POSSIBLE. THUNDERSTORM INTENSITY
SHOULD DECREASE TOWARD AND AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
A SERIES OF UPPER-LEVEL DISTURBANCES...AND AN ASSOCIATED COLD
FRONT...WILL MOVE OVER THE PLAINS WEDNESDAY INTO THURSDAY. THIS
WILL PROVIDE AN OPPORTUNITY FOR SCATTERED SHOWERS AND STORMS.
A FEW SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND
LOCALIZED DAMAGING WIND GUSTS THE MAIN CONCERNS. THE HIGHEST
CHANCE FOR STORMS WILL BE OVER FAR NORTH-CENTRAL OKLAHOMA AND
AREAS EAST OF INTERSTATE-35 WEDNESDAY NIGHT AND THURSDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Sep 30, 6:38 PM CST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
738 PM CDT TUE SEP 30 2014

OKZ004-010100-
HARPER OK-
738 PM CDT TUE SEP 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARPER COUNTY UNTIL
800 PM CDT...

AT 735 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ROSSTON...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN HARPER
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3700 9946 3683 9998 3687 10001 3696 10000
      3700 9993
TIME...MOT...LOC 0035Z 233DEG 11KT 3691 9994
Special weather statement, Sep 30, 6:54 PM CST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT TUE SEP 30 2014

OKZ004-010115-
HARPER OK-
754 PM CDT TUE SEP 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARPER COUNTY UNTIL
815 PM CDT...

AT 751 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF ENGLEWOOD...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE... HAIL UP TO THE SIZE OF QUARTERS...
POTENTIALLY SEVERE WINDS GUSTING 50 TO 60 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN HARPER
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3700 9959 3697 9954 3686 9990 3687 9992
      3695 9998 3700 9993
TIME...MOT...LOC 0051Z 241DEG 13KT 3694 9987
Special weather statement, Sep 30, 7:14 PM CST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
814 PM CDT TUE SEP 30 2014

OKZ004-010145-
HARPER OK-
814 PM CDT TUE SEP 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARPER COUNTY UNTIL
845 PM CDT...

AT 811 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF ACRES...MOVING NORTHEAST AT 55 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
VERY HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3700 9954 3695 9966 3689 9987 3700 10000
TIME...MOT...LOC 0111Z 239DEG 49KT 3701 9978
Special weather statement, Sep 30, 7:42 PM CST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
842 PM CDT TUE SEP 30 2014

OKZ004-010230-
HARPER OK-
842 PM CDT TUE SEP 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARPER COUNTY UNTIL
930 PM CDT...

AT 839 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF ROSSTON...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
REDUCED VISIBILITY DUE TO HEAVY RAINFALL...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3689 9966 3673 10000 3686 10001 3692 10000
      3700 9980
TIME...MOT...LOC 0139Z 250DEG 20KT 3688 9989
Special weather statement, Sep 30, 8:48 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
948 PM CDT TUE SEP 30 2014

OKZ004-010330-
HARPER OK-
948 PM CDT TUE SEP 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARPER COUNTY UNTIL
1030 PM CDT...

AT 945 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
BUFFALO...MOVING NORTHEAST AT 55 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3700 9946 3679 9984 3692 9994 3700 9979
TIME...MOT...LOC 0245Z 239DEG 48KT 3700 9959
Special weather statement, Sep 30, 10:18 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT TUE SEP 30 2014

OKZ021-034-010500-
GREER OK-BECKHAM OK-
1118 PM CDT TUE SEP 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREER AND
SOUTHWESTERN BECKHAM COUNTIES UNTIL 1200 AM CDT...

AT 1116 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
TEXOLA...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3517 10000 3539 9962 3504 9964 3503 9982
      3503 10000
TIME...MOT...LOC 0416Z 250DEG 20KT 3507 9997

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Archer

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Archer forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

With little to no rainfall, D3 (extreme) to D4 (exceptional) drought persisted through the month.

Drought, Baylor

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Baylor forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

With little to no rainfall, D3 (extreme) to D4 (exceptional) drought persisted through the month.

Drought, Clay

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

With little to no rainfall, D3 (extreme) drought persisted across the county, and D4 (exceptional) drought spread through northwest portions of the county.

Drought, Foard

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Foard forecast zone
Reported by
Drought Monitor
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

With little to no rainfall, D3 (extreme) to D4 (exceptional) drought persisted through the month.

Drought, Hardeman

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

With little rainfall, D3 (extreme) drought spread across the county, with D4 (exceptional) drought developing by the end of the month.

Drought, Knox

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

With little to no rainfall, D3 (extreme) to D4 (exceptional) drought persisted through the month.

Drought, Wichita

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Wichita forecast zone
Reported by
Drought Monitor
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

With little to no rainfall, D4 (exceptional) drought spread across the county.

Drought, Wilbarger

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
Drought Monitor
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

With little to no rainfall, D4 (exceptional) drought spread across the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, October 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546812, 546816, 546818, 546819, 546820, 546822, 546823, 546824.